Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Have had bowel issues. On laxatives. What will help diarrhea?

Please help! Female, 23 years, 5 5 115lbs and I have been having bowel problems for quite sometime now. I have days, weeks whenI can t go and then I will have diarrhea non stop sometimes. Other times I m normal. But I haven t been able to fully go in over a week!! I took 6 laxatives and nothing happened. I know I need to go because my stomach is bloated and it hurts. My bowels are so irregular, I don t know what to do.
Asked On : Thu, 13 Sep 2012
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Hi chandamarie17,
Usually a combination of a laxative (such as miralax) and a stool softener (such as colace), both over the counter, are effective in treating the constipation.
Diarrhea can ultimately develop, so the first step will be to stop laxatives to control the diarrhea. If then you have persistent diarrhea you can take over the counter imodium as needed.
If you get abdominal pain or discomfort with these episodes, you probably have Irritable Bowel Syndrome - mixed type.
Hope that helps.
Answered: Sat, 15 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor